Narrow Results Clear All
- Education and Training 3
- Error Reporting and Analysis 1
- Human Factors Engineering 1
- Legal and Policy Approaches 1
- Quality Improvement Strategies 2
- Research Directions 1
- Technologic Approaches 2
- Device-related Complications 1
- Diagnostic Errors 2
- Medical Complications 1
- Medication Errors/Preventable Adverse Drug Events 3
- Surgical Complications 1
- Transfusion Complications 1
Search results for "Internal Medicine"
Journal Article > Study
Magill SS, O'Leary E, Janelle SJ, et al; Emerging Infections Program Hospital Prevalence Survey Team. N Engl J Med. 2018;379:1732-1744.
Health care–associated infections (HAIs) are a key cause of preventable harm in hospitals. Successful programs to avert HAIs include the comprehensive unit-based safety program to reduce catheter-related bloodstream infections and the AHRQ Safety Program for Surgery to prevent surgical site infections. This survey of 12,299 patients at 199 hospitals on a single day enabled researchers to estimate the prevalence of HAIs in the United States. In 2015, 3.2% of hospitalized patients experienced an HAI, a 16% decrease compared to a similarly derived estimate in 2011. The most common HAIs were pneumonia and Clostridium difficile infections, while the biggest reductions were in urinary tract and surgical site infections. This data emphasizes the importance of identifying strategies to combat pneumonia in nonventilated patients, which remains common and less well-studied than other HAIs. A past PSNet perspective discussed the history around efforts to address preventable HAIs, including federal initiatives.
Advocate Redi-Code+ blood glucose test strips by Diabetic Supply of Suncoast: recall—labeling error.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; June 11, 2014.
This announcement describes a recall of blood glucose test strips due to missing information on the label that could result in accidental misuse of test strips and potential delays in diagnosis and treatment of hyper- or hypoglycemia.
Kadcyla (ado-trastuzumab emtansine): drug safety communication—potential medication errors resulting from name confusion.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 6, 2013.
This announcement describes the risk of medication mix-ups associated with the use of an incorrect nonproprietary name for a breast cancer drug.
New dosing recommendations to prevent potential Valcyte (valganciclovir) overdose in pediatric transplant patients.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 15, 2010.
This announcement describes revised dosing recommendations designed to prevent overdosing immunocompromised pediatric patients.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 9, 2009.
This alert notifies health care providers of the potential for patient harm if a particular inhalation powder is reconstituted and incorrectly administered.
Potentially fatal errors with GDH-PQQ [glucose dehydrogenase pyrroloquinoline quinone] glucose monitoring technology.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 13, 2009.
This public health notification raises awareness of the potential for falsely elevated blood glucose readings in patients using therapeutic products containing certain non-glucose sugars.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 21, 2009.
This announcement reports on potential for falsely elevated glucose readings in patients taking parenteral maltose, parenteral galactose, or oral xylose and provides a list of products that may interfere with glucose monitoring.
Tools/Toolkit > Fact Sheet/FAQs
Frequently Asked Questions. Bethesda, MD: US Food and Drug Administration Center for Biologics Evaluation and Research; April 13, 2006.
This FAQ answers questions related to the FDA machine-readable bar-coding requirement for blood components.